Sharp blow-up for semilinear wave equations with non-compactly supported data

Hiroyuki Takamura, Hiroshi Uesaka, Kyouhei Wakasa

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

This paper corrects Asakura's observation on semilinear wave equations with non-compactly supported data by showing a sharp blow-up theorem for classical solutions. We know that there is no global in time solution for any power nonlinearity if the spatial decay of the initial data is weak, in spite of finite propagation speed of the linear wave. Our theorem clarifes the final criterion on such a phenomenon.

Original languageEnglish
Pages (from-to)1351-1357
Number of pages7
JournalDiscrete and Continuous Dynamical Systems- Series A
Issue numberSUPPL.
Publication statusPublished - 2011 Sep 1
Externally publishedYes

Keywords

  • Blow-up
  • Semilinear wave equations

ASJC Scopus subject areas

  • Analysis
  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Sharp blow-up for semilinear wave equations with non-compactly supported data'. Together they form a unique fingerprint.

  • Cite this